Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 9, NWS Dodge City, KS

March 25, 1995Seward County, Stevens County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 12:49 PM CST for Seward County, Stevens County, Kansas. It was in force for 26 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 12:49 PM CST (18:49 UTC)
Expired
Mar 25, 1995, 1:15 PM CST
In force
26 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDDC 251849 RRA
SVRDDC
KSC175-189-251915-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1249 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  115 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST KANSAS
 
   ...SOUTHWESTERN SEWARD COUNTY...SOUTHEASTERN STEVENS COUNTY
 
AT 1248 PM CST...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 12 MILES
WEST SOUTHWEST OF LIBERAL MOVING NORTH NORTHEAST AT 30 MILES AN HOUR.
THE STORM WILL CROSS THE KANSAS BORDER INTO EXTREME SOUTHEAST STEVENS
COUNTY AND EXTREME SOUTHWEST SEWARD COUNTY BY 1250 PM CST. IT WILL REACH
WOODS BY 110 PM CST.
 
THIS STORM HAS PRODUCED DIME TO QUARTER SIZED HAIL AROUND HOOKER
OKLAHOMA. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM ALONG THE
STEVENS-SEWARD COUNTY LINE YOU SHOULD SEEK IMMEDIATE SHELTER.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 10:30 AM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 25, 10:30 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1030 AM CST SUN MAR 25 1995

STRONG NW FLOW AND CAA WILL TAKE A TOLL ON AFTN TEMPS. HAVE LWRD MOST
FCST HI TEMPS. DRY AIR IN PLACE AND AT MOST A FEW SPRINKLES FROM LBL
TO HYS AND WEST. VORT LOBE TO KEEP BKN CLOUDS EXCEPT FOR FAR SE.

KRUSE

In the hours before

Special weather statement, Mar 25, 9:20 AM CST, 3 hours 29 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-251630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 AM CST SAT MAR 25 1995

THE TORNADO WATCH THAT WAS ISSUED EARLIER THIS MORNING FOR PARTS OF
SOUTHWEST AND SOUTH CENTRAL KANSAS HAS BEEN CANCELLED FOR THAT PART
OF SOUTHWEST KANSAS WEST OF A JETMORE...DODGE CITY...ASHLAND LINE.

STRONG THUNDERSTORMS CONTINUE TO MOVE UP INTO KANSAS TO THE EAST OF
THESE CITIES.  THEREFORE THE WATCH REMAINS IN EFFECT FOR THE AREA
FROM LARNED...GREENSBURG AND COLDWATER TO THE EAST UNTIL 1 PM CST.

GERARD
Special weather statement, Mar 25, 9:23 AM CST, 3 hours 26 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-251630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 AM CST SAT MAR 25 1995

THE TORNADO WATCH THAT WAS ISSUED EARLIER THIS MORNING FOR PARTS OF
SOUTHWEST AND SOUTH CENTRAL KANSAS HAS BEEN CANCELLED FOR THAT PART
OF SOUTHWEST KANSAS WEST OF A JETMORE...DODGE CITY...ASHLAND LINE.

STRONG THUNDERSTORMS CONTINUE TO MOVE UP INTO KANSAS TO THE EAST OF
THESE CITIES.  THEREFORE THE WATCH REMAINS IN EFFECT FOR THE AREA
FROM LARNED...GREENSBURG AND COLDWATER TO THE EAST UNTIL 1 PM CST.

GERARD
Special weather statement, Mar 25, 11:00 AM CST, 1 hour 49 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-260000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KANSAS
1100 AM CST SAT MAR 25 1995

THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES:

BARBER      CLARK       COMANCHE      EDWARDS    ELLIS      FINNEY
FORD        GRANT       GRAY          HAMILTON   HASKELL    HODGEMAN
KEARNY      KIOWA       LANE          MEADE      MORTON     NESS
PAWNEE      PRATT       RUSH          SCOTT      SEWARD     STAFFORD
STANTON     STEVENS     TREGO

SYNOPSIS: THUNDERSTORMS CONTINUE TO FIRE ACROSS THE REGION AS VERY
UNSTABLE CONDITIONS CONTINUE. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST
FROM LIBERAL TO HAYS THIS AFTERNOON AND TONIGHT CAUSING EVEN MORE STRONG
THUNDERSTORMS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. COUNTIES FROM HIGHWAY 83
EAST WILL NEE SPOTTERES THIS AFTERNOON AND TONIGHT. TO THE WEST...
SPOTTERS SHOULD BE ON STAND BY.
.
*** THE NATIONAL WEATHER SERVICE WILL BE CONDUCTING SPOTTER
    TRAINING AT THE FOLLOWING LOCATIONS ***

STANTON CO AT JOHNSON - TUE 28 MAR AT 7 PM...FIRE SHED
CLARK CO AT ASHLAND - WED 29 MAR AT 7 PM...CITY LIBRARY
LANE CO AT DIGHTON - FRI 31 MAR AT 7 PM...HIGH SCHOOL

JOHNSON
Special weather statement, Mar 25, 11:04 AM CST, 1 hour 45 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-260000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KANSAS
1100 AM CST SAT MAR 25 1995

THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES:

BARBER      CLARK       COMANCHE      EDWARDS    ELLIS      FINNEY
FORD        GRANT       GRAY          HAMILTON   HASKELL    HODGEMAN
KEARNY      KIOWA       LANE          MEADE      MORTON     NESS
PAWNEE      PRATT       RUSH          SCOTT      SEWARD     STAFFORD
STANTON     STEVENS     TREGO

SYNOPSIS: THUNDERSTORMS CONTINUE TO FIRE ACROSS THE REGION AS VERY
UNSTABLE CONDITIONS CONTINUE. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST
FROM LIBERAL TO HAYS THIS AFTERNOON AND TONIGHT CAUSING EVEN MORE STRONG
THUNDERSTORMS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. COUNTIES FROM HIGHWAY 83
EAST WILL NEE SPOTTERES THIS AFTERNOON AND TONIGHT. TO THE WEST...
SPOTTERS SHOULD BE ON STAND BY.
.
*** THE NATIONAL WEATHER SERVICE WILL BE CONDUCTING SPOTTER
    TRAINING AT THE FOLLOWING LOCATIONS ***

STANTON CO AT JOHNSON - TUE 28 MAR AT 7 PM...FIRE SHED
CLARK CO AT ASHLAND - WED 29 MAR AT 7 PM...CITY LIBRARY
LANE CO AT DxIGHTON - FRI 31 MAR AT 7 PM...HIGH SCHOOL

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 5:26 PM CSTSevere Thunderstorm WarningDDCFord34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.